Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 12, 2005, 4:11 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 4:11 PM CDT (21:11 UTC)
- Expired
- Jun 12, 2005, 5:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:19 PM CDT | TSTM WND GST 65 | 1 W Reno, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 122112
SVREAX
KSC091-103-209-122200-
/O.NEW.KEAX.SV.W.0112.050612T2111Z-050612T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
411 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
WESTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
LEAVENWORTH COUNTY IN NORTHEAST KANSAS
* UNTIL 500 PM CDT
* AT 406 PM CDT...SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR LAWRENCE...AND MOVING NORTHEAST AT 40 MPH.
ADDITONAL THUNDERSTORMS WERE RAPIDLY INTENSIFYING JUST SOUTH OF
TONGANOXIE...AND WERE ALSO MOVING NORTHEAST.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RENO BY 420 PM CDT.
TONGANOXIE BY 425 PM CDT.
DE SOTO BY 430 PM CDT.
BASEHOR BY 440 PM CDT.
EDWARDSVILLE BY 445 PM CDT.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3930 9517 3897 9518 3897 9479 3920 9482
3936 9493
$$
HUDSON3 follow-up statements
000
WWUS53 KEAX 122119
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
419 PM CDT SUN JUN 12 2005
KSC091-103-209-122200-
/O.CON.KEAX.SV.W.0112.000000T0000Z-050612T2200Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
419 PM CDT SUN JUN 12 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN
JOHNSON...WESTERN WYANDOTTE AND LEAVENWORTH COUNTIES UNTIL 500 PM
CDT...
AT 417 PM CDT...AMATEUR RADIO OPERATORS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS OF 65 MPH. THIS STORM WAS
LOCATED NEAR RENO...OR 7 MILES NORTHEAST OF LAWRENCE...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LINWOOD BY 425 PM CDT.
TONGANOXIE BY 430 PM CDT.
JARBALO BY 435 PM CDT.
BASEHOR BY 440 PM CDT.
EDWARDSVILLE BY 445 PM CDT.
LANSING BY 450 PM CDT.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3930 9517 3897 9518 3897 9479 3920 9482
3936 9493
$$
HUDSON000
WWUS53 KEAX 122144
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
443 PM CDT SUN JUN 12 2005
KSC091-103-209-122200-
/O.CON.KEAX.SV.W.0112.000000T0000Z-050612T2200Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
443 PM CDT SUN JUN 12 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN
JOHNSON...WESTERN WYANDOTTE AND LEAVENWORTH COUNTIES UNTIL 500 PM
CDT...
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR JARBALO...OR 15 MILES EAST OF OSKALOOSA...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LANSING BY 450 PM CDT.
LEAVENWORTH BY 455 PM CDT.
THE TOWN OF FT LEAVENWORTH IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
LEAVENWORTH COUNTY EMERGENCY MANAGEMENT HAS REPORTED PEA SIZE HAIL
AND WIND GUSTS TO 40 MPH WITHIN THE LAST 5 MINUTES WITH THESE STORMS
FROM JARBALO TO TONGANOXIE. THE MORE INTENSE PART OF THIS
THUNDERSTORM CLUSTER WILL AFFECT AREAS FURTHER NORTH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3930 9517 3897 9518 3897 9479 3920 9482
3936 9493
$$
HUDSON000
WWUS53 KEAX 122159
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 PM CDT SUN JUN 12 2005
KSC091-103-209-122209-
/O.EXP.KEAX.SV.W.0112.000000T0000Z-050612T2200Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
459 PM CDT SUN JUN 12 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSON...WESTERN
WYANDOTTE AND LEAVENWORTH COUNTIES HAS BEEN ALLOWED TO EXPIRE...
AT 457 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
THE INTENSE THUNDERSTORMS HAVE MOVED EAST AND INTO PLATTE COUNTY.
EARLIER STORMS DID PRODUCE WINDS OVER 60 MPH IN ISOLATED LOCATIONS
WITHIN LEAVENWORTH COUNTY.
LAT...LON 3930 9517 3897 9518 3897 9479 3920 9482
3936 9493
$$
HUDSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:22 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 12, 12:22 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1222 PM CDT SUN JUN 12 2005 .DISCUSSION... SOME ADJUSTMENT TO THE FORECAST FOR THE AFTERNOON HORUS. STORMS FROM THE FIST COMPLEX THIS MORNING ARE NOW JUST ABOUT TO EXIT THE CWA INTO CENTRAL IOWA. CONVECTION TO OUR WEST...IN CENTRAL KANSAS...HAS BEGUN TO ERODE ON ITS EAST SIDE AS IT APPEARS TO BE RUNNING INTO SUBSIDENCE LEFT IN THE WAKE OF THIS MORNING COMPLEX. SO...I HAVE PULLED THE LIKELY POPS FROM THE WEST HALF OF THE FORECAST AREA FOR THIS AFTERNOON. HOWEVER...WITH THE SOLAR INSULATION THAT WILL SPREAD NORTH ACROSS EASTERN KANSAS AND WESTERN MISSOURI AS THE CLOUDS DISSIPATE I HAVE LEFT HIGH CHANCE (50%) POPS ACROSS THE KANSAS MISSOURI BORDER. MINOR ADJUSTMENTS ALSO MADE TO TEMPERATURES... PUSHING THEM DOWN IN THE NORTHWEST CORNER...AND LIFTING THEM IN THE SOUTHEAST. CUTTER && .PREV DISCUSSION... 335 AM... MAIN FORECAST FOCUS CONTINUES TO BE ON PRECIPITATION AND CONVECTIVE CHANCES UNTIL TUESDAY. A LINE OF CONVECTION DEVELOPED AROUND MIDNIGHT FROM NEAR WICHITA NORTHEAST TO LINN COUNTY KANSAS. THE ACTIVITY WAS ASSOCIATED WITH AN INSTABILITY AXIS/MID LEVEL FRONT AND DEVELOPED WITHIN THE EASTWARD EXTENSION OF THE 850MB THETA-E RIDGE. AM EXPECTING THIS CONVECTION TO CONTINUE TO PUSH EVER SO SLIGHTLY NORTHEAST INTO THE SOUTHWEST PORTION OF THE FORECAST AREA THIS MORNING...PRIOR TO THE ARRIVAL OF THE WESTERN STORM COMPLEX. FURTHER WEST...A MESOSCALE CONVECTIVE COMPLEX DEVELOPED OVERNIGHT OVER THE PANHANDLES OF TEXAS AND OKLAHOMA. THIS COMPLEX WILL PUSH NORTHEAST TODAY...AND IS EXPECTED TO REACH THE WESTERN PORTION OF THE FORECAST AREA BY MID MORNING. HAVE LOWERED MAXIMUM TEMPERATURES SEVERAL DEGREES FOR TODAY...MAINLY ACROSS EXTREME EASTERN KANSAS THROUGH WESTERN AND NORTHWEST MISSOURI WITH THE MORNING/MIDDAY ARRIVAL OF THE STORM COMPLEX AND ASSOCIATED CLOUD COVER. GUIDANCE NUMBERS HAVE ALSO EXHIBITED THIS DOWNWARD TREND. AFTER THE STORM COMPLEX MOVES INTO THE FORECAST AREA...THE FORECAST MODELS TRY TO REDEVELOP CONVECTION BETWEEN THIS AFTERNOON AND EVENING...WITH THE MOST FAVORED PLACEMENT BEING ACROSS NORTHERN MISSOURI. THUS...HAVE CONTINUED SIMILAR PRECIPITATION CHANCES THROUGH THIS EVENING. CANT RULE OUT ISOLATED SEVERE STORMS TODAY...BUT THINK THE BETTER CHANCES FOR SEVERE ACTIVITY WILL BE MONDAY. THE MAIN SURFACE FRONT THAT HAS HUNG OUT TO OUR WEST DURING THE LAST WEEK OR SO...WILL FINALLY GET A PUSH INTO THE FORECAST AREA ON MONDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AND ALONG THE FRONTAL BOUNDARY OVERNIGHT TONIGHT AS A SHORTWAVE ROUNDS THE BASE OF THE NEGATIVELY TILTED UPPER TROUGH. A 30 TO 40 KT LOW LEVEL JET IS ALSO PROGGED TO FOCUS INTO EASTERN KANSAS...WITH PRECIPITABLE WATER IN EXCESS OF 1.5 INCHES AVAILABLE. CONVECTIVE MODE POINTS TO POSSIBLE SQUALL LINE DEVELOPMENT. IN ADDITION TO POSSIBLE SEVERE STORMS...THIS ADDITIONAL ROUND OF POTENTIALLY HEAVY RAINFALL MAY CAUSE MORE FLOODING PROBLEMS IN THE FORECAST AREA...WITH MANY COUNTY FLASH FLOOD GUIDANCE VALUES AT OR BELOW ONE INCH FOR THREE HOURS. THIS SUPPORTS THE ISSUANCE OF THE FLOOD WATCH ALREADY POSTED FOR NOON TODAY THROUGH NOON ON MONDAY. THE THREAT FOR SEVERE STORMS LOOKS TO INCREASE AGAIN MONDAY AFTERNOON AND EVENING WITH INCREASING CAPE AND SHEAR...AND STEEPENING LAPSE RATES. THE DIFFLUENT ZONE OF THE UPPER JET IS FORECAST TO BECOME ORIENTED ACROSS THE FORECAST AREA MONDAY AFTERNOON IN CONJUNCTION WITH THE CLOSED UPPER LOW ENTERING WESTERN IOWA. THIS COULD BECOME THE SET UP FOR STRONG TO SEVERE CONVECTION MONDAY AFTERNOON AND EVENING...DEPENDING UPON THE AMOUNT OF DESTABILIZATION THAT WILL BE POSSIBLE FOLLOWING THE EXPECTED MORNING CONVECTION. AS WE HEAD INTO TUESDAY...THE SURFACE LOW WILL LIFT FURTHER NORTHEAST ALONG WITH THE CLOSED UPPER LOW. THE EXIT OF THESE FEATURES WILL BRING AN END TO OUR PRECIPITATION CHANCES BY MID WEEK. NO CHANGES MADE PAST TUESDAY. STOFLET 952 PM CDT SAT... EXPECT SHOWERS AND THUNDERSTORMS TO OVERSPREAD THE CWA ON SUNDAY AFTERNOON INTO MONDAY...AS THE SHORTWAVE TROUGH OVER THE FOUR CORNERS REGION EJECTS NORTHEAST ACROSS THE CENTRAL/NORTHERN PLAINS. THE ENTRANCE REGION OF THE UPPER LEVEL JET OVER EASTERN KANSAS WILL PROVIDE ADDITIONAL SUPPORT FOR ENHANCED LIFT AND ASSOCIATED PRECIPITATION LATE SUNDAY. WITH SATURATED GROUND CONDITIONS AND RESULTANT LOW FLASH FLOOD GUIDANCE VALUES...HAVE DECIDED TO ISSUE A FLOOD WATCH FOR THE ENTIRE FORECAST AREA FROM NOON SUNDAY TO NOON MONDAY. SCHMIT 736 PM CDT SAT... CONVECTION CONTINUES TO DEVELOP ACROSS SOUTH CENTRAL KANSAS AND NORTHERN OKLAHOMA THIS EVENING IN BAROCLINIC ZONE AHEAD OF THE SHORTWAVE TROUGH OVER THE FOUR CORNERS REGION. THIS AREA CORRELATES WELL WITH RUC SURFACE BASED CAPE ANALYSIS OF 2500+ J/KG AND BULLSEYE OF HIGHEST INSTABILITY. ANTICIPATE THIS ACTIVITY TO INCREASE IN COVERAGE THIS EVENING AS THE LOW LEVEL JET INTENSIFIES. WILL LIKELY SEE CONVECTION EVOLVE INTO A COMPLEX TONIGHT AS UPPER LEVEL DIFFLUENCE AHEAD OF THE ADVANCING SHORTWAVE TROUGH OFFERS ADDITIONAL SUPPORT. CANNOT RULE OUT AN ISOLATED CELL OR TWO THIS EVENING...BUT ANTICIPATE THE BULK OF THE ACTIVITY TO REMAIN TO THE WEST OF THE CWA THIS EVENING (WHICH IS CONFIRMED BY THE 18Z NAM). HAVE LOWERED POPS TO THE SLIGHT CHANCE CATEGORY UNTIL AFTER MIDNIGHT...WITH CHANCE POPS SPREADING FROM WEST TO EAST ACROSS THE AREA DURING THE EARLY MORNING HOURS ON SUNDAY. SCHMIT && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH ALL ZONES 12 PM CDT SUNDAY TO 12 PM CDT MONDAY. KS...FLOOD WATCH ALL ZONES 12 PM CDT SUNDAY TO 12 PM CDT MONDAY.
Hazardous weather outlook, Jun 12, 1:05 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT SUN JUN 12 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 105 PM CDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS IN NORTHEAST MISSOURI EARLY THIS AFTERNOON MAY STRENGTHEN A BIT WITH A SLIGHT CHANCE OF MARGINALLY SEVERE HAIL AND WINDS BEFORE THEY EXIT THE REGION BY MID AFTERNOON. AN AREA OF SHOWERS AND THUNDERSTORMS THAT WAS IN CENTRAL KANSAS THIS MORNING WILL SLOWLY MOVE INTO EASTERN KANSAS AND WESTERN MISSOURI BY EARLY EVENING WITH MARGINALLY SEVERE WEATHER POSSIBLE BY EARLY EVENING IN EXTREME EASTERN KANSAS. HOWEVER...OF MORE CONCERN WILL BE STORMS DEVELOPING IN OKLAHOMA THIS AFTERNOON WHICH ARE EXPECTED TO MOVE NORTHEAST INTO MISSOURI OVERNIGHT TONIGHT. THOSE STORMS WILL HAVE THE POTENTIAL OF PRODUCING SEVERE WEATHER...WITH DAMAGING WINDS AND HAIL THE MAIN CONCERN. ALSO...WITH THE WET GROUND...ANY ADDITIONAL HEAVY RAIN WILL FURTHER AGGRAVATE THE FLOODING PROBLEMS FOR THE OUTLOOK AREA. ALREADY SOME RIVERS HAVE FLOODING OCCURRING AND A FLOOD WATCH REMAINS IN EFFECT UNTIL MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONGOING CONVECTION MOVING INTO THE AREA LATE TONIGHT WILL CONTINUE TO MOVE THROUGH MISSOURI DURING THE DAY ON MONDAY...WITH SEVERE THUNDERSTORMS POSSIBLE. THE MAIN THREAT IN THE MORNING WOULD STILL BE HAIL AND DAMAGING WINDS. BY AFTERNOON...PORTIONS OF CENTRAL MISSOURI MAY GET ENOUGH HEATING TO INCREASING THE INSTABILITY. WIND SHEAR PROFILES WOULD SUGGEST ALONG WITH DAMAGING WINDS AND HAIL...ISOLATED TORNADOES MAY ALSO OCCUR. ALL THE SEVERE THREAT SHOULD END FOR THE OUTLOOK AREA BY EARLY EVENING AS THE STORMS MOVE OFF TO THE SOUTH AND EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN DURING THE DAY ON MONDAY. PC
In the hours before
Special weather statement, Jun 12, 3:03 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 303 PM CDT SUN JUN 12 2005 MOZ040-122045- HOWARD- 303 PM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN HOWARD COUNTY... AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ESTILL...OR 6 MILES NORTH OF BOONVILLE... MOVING EAST AT 5 MPH. THIS STORM WILL BE... NEAR NEW FRANKLIN BY 310 PM CDT. SMALL HAIL...TORRENTIAL RAIN...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. CUTTER
Special weather statement, Jun 12, 3:39 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 339 PM CDT SUN JUN 12 2005 KSZ103>105-122145- JOHNSON-LEAVENWORTH-WYANDOTTE- 339 PM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ALERT FOR LEAVENWORTH...WESTERN JOHNSON AND WESTERN WYANDOTTE COUNTIES... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING INTENSE THUNDERSTORMS NEAR OVERBROOK...OR 12 MILES NORTHEAST OF LYNDON...MOVING NORTHEAST AT 50 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING 60 TO 70 MPH WINDS. THIS STORM WILL BE... NEAR LINWOOD BY 415 PM CDT. NEAR BASEHOR BY 425 PM CDT. 5 MILES NORTHWEST OF EDWARDSVILLE BY 430 PM CDT. PEOPLE IN JOHNSON...LEAVENWORTH AND WYANDOTTE COUNTIES...INCLUDING THE CITIES OF LINWOOD...TONGANOXIE...BONNER SPRINGS AND BASEHOR... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HUDSON
Special weather statement, Jun 12, 3:47 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 347 PM CDT SUN JUN 12 2005 KSZ025-057-060-102>105-MOZ002>007-011>016-020>024-028>032-037>039- 043>045-053-054-130400- ANDREW MO-ATCHISON KS-BATES MO-BUCHANAN MO-CALDWELL MO-CARROLL MO- CASS MO-CHARITON MO-CLAY MO-CLINTON MO-DAVIESS MO-DE KALB MO- DONIPHAN KS-GENTRY MO-GRUNDY MO-HARRISON MO-HENRY MO-HOLT MO- JACKSON MO-JOHNSON MO-JOHNSON KS-LAFAYETTE MO-LEAVENWORTH KS-LINN MO- LINN KS-LIVINGSTON MO-MERCER MO-MIAMI KS-NODAWAY MO-PETTIS MO- PLATTE MO-PUTNAM MO-RAY MO-SALINE MO-SULLIVAN MO-WORTH MO- WYANDOTTE KS- 347 PM CDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 467...IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: ANDREW...BATES...BUCHANAN...CALDWELL...CARROLL...CASS...CHARITON... CLAY...CLINTON...DAVIESS...DE KALB...GENTRY...GRUNDY...HARRISON... HENRY...HOLT...JACKSON...JOHNSON...LAFAYETTE...LINN...LIVINGSTON... MERCER...NODAWAY...PETTIS...PLATTE...PUTNAM...RAY...SALINE...SULLIVAN AND WORTH. IN KANSAS: ATCHISON...DONIPHAN...JOHNSON...LEAVENWORTH...LINN...MIAMI AND WYANDOTTE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE ATCHISON... BETHANY...BUTLER...CHILLICOTHE...CLINTON...HARRISONVILLE...KANSAS CITY...MARSHALL...MARYVILLE...OLATHE...PAOLA...SEDALIA...ST JOSEPH... TRENTON AND WARRENSBURG. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. CUTTER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:25 PM CDT | Severe Thunderstorm Warning | EAX | Wyandotte | 50 min |
| Jun 12, 5:04 PM CDT | Flash Flood Warning | EAX | Leavenworth, Wyandotte | 6 hr |
| Jun 12, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.